Hail, Eddy
- When
- August 11, 3:43 PM MST
- Where
- Eddy County, 9 mi S of Artesia
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.700, -104.400
A NWS trained spotter reported that penny size hail fell on U.S. Highway 285 south of Artesia.
1 hail, 1 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 11, 12:51 PM MST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CDT FRI AUG 11 2006 .SHORT TERM... ABUNDANT LOW AND MID LEVEL MOISTURE WILL COMBINE WITH A SLOW SOUTHWARD MOVING WEAK FRONTAL BOUNDARY...A SURFACE TROUGH OF LOW PRESSURE ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...AND SOME LIFT PROVIDED BY A SOUTHWARD MOVING SHORTWAVE TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF SOUTHEAST NEW MEXICO AND A GOOD PORTION OF WEST TEXAS THROUGH THIS EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS THROUGH LATE THIS AFTERNOON...AS A GOOD T/TD SPREADS EXIST AT THE SURFACE. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. WILL CARRY 30-40 PCT POPS GENERALLY NORTH OF A MARFA...PECOS...MIDLAND LINE TONIGHT...WITH SLIGHT CHANCE POPS SOUTH OF THIS LINE. OTHERWISE... MADE ONLY MINOR CHANGES TO THE PREVIOUS SET OF WIND...TD...AND MIN TEMP GRIDS TONIGHT. .LONG TERM... SOME OF THE MOST DIFFICULT FORECASTS ARE THOSE WHERE YOU KNOW ITS GOING TO RAIN...BUT IT IS DIFFICULT TO REALLY PINPOINT WHERE THAT MAIN AREA OF CONVECTION WILL BE. THAT IS THE CASE WITH THIS LONG TERM FORECAST. WITH LOW AND MID LEVEL MOISTURE BEING ABUNDANT AND MODERATE INSTABILITIES IN PLACE...IT IS MORE A QUESTION OF WHERE THE BEST LIFT WILL OCCUR. BOTH THE GFS AND THE WRF PROG TODAYS WEAK FRONTAL BOUNDARY TO WASH OUT GRADUALLY OVER THE PERMIAN BASIN ON SATURDAY...AS A DEVELOPING SURFACE TROUGH ESTABLISHES ITSELF FROM THE CENTRAL PLAINS INTO FAR WEST TEXAS. WRF 925-850 MB MOISTURE CONVERGENCE PROGS SUGGEST THAT THIS SURFACE TROUGH WILL SERVE AS THE PRIMARY FOCUS FOR CONVECTION BY SUNDAY. THIS TROUGH IS EXPECTED TO RETROGRADE SLIGHTLY WESTWARD ON MONDAY. WHILE THE BEST RAIN CHANCES SHOULD ALSO SHIFT WESTWARD AS WELL...THINGS ARE COMPLICATED BY ANOTHER FEATURE. A TUTT LOW LOCATED JUST OFF THE LOWER TEXAS IS EXPECTED TO CONTINUE TRACKING TOWARDS OUR CWA...FINALLY REACHING THE AREA EARLY MONDAY. WHILE NO ADJUSTMENTS HAVE BEEN MADE TO THE CURRENT FORECAST...IF THIS TREND CONTINUES...IT IS QUITE LIKELY THAT POPS WILL BE SIGNIFICANTLY RAISED ACROSS THE ENTIRE AREA MONDAY AND TUESDAY. HOWEVER...FOR NOW HAVE MADE ONLY MINOR ADJUSTMENTS TO THE POP GRIDS TO TRY TO BETTER PINPOINT EXPECTED CONVECTION THROUGH SUNDAY NIGHT...AND HAVE KEPT MUCH OF THE DAY 4-7 FORECAST FOR THE MOST PART UNCHANGED. BASED ON EXPECTED WIND FIELDS...PRIMARY INDICATIONS ARE THAT ABUNDANT MOISTURE WILL REMAIN IN PLACE THROUGH THE FORESEEABLE FUTURE. THUS...FEEL THAT PROGS OF SLIGHTLY HIGHER DEW POINTS AND SLIGHTLY COOLER HIGH TEMPERATURES INTO NEXT WEEK LOOK REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 94 73 96 / 40 10 20 20 CARLSBAD NM 73 95 74 92 / 40 30 30 20 DRYDEN TX 74 96 73 93 / 10 10 10 20 FORT STOCKTON TX 75 92 73 92 / 30 20 20 20 GUADALUPE PASS TX 71 90 67 86 / 30 30 30 20 HOBBS NM 70 91 71 93 / 40 20 30 20 MARFA TX 64 87 65 83 / 30 20 20 20 MIDLAND INTL AIRPORT TX 74 92 74 94 / 30 10 20 20 ODESSA TX 75 91 74 93 / 30 20 20 20 WINK TX 77 98 76 97 / 30 20 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT FRI AUG 11 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-122015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 308 PM CDT FRI AUG 11 2006 /208 PM MDT FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATE THIS AFTERNOON THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOW MOVING IN NATURE...WHICH MAY CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 114 PM CDT FRI AUG 11 2006 NMZ029-033-111915- CENTRAL LEA COUNTY-NORTHERN LEA COUNTY- 1214 PM MDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY. A STRONG THUNDERSTORM HAS DEVELOPED NEAR LOVINGTON IN CENTRAL LEA COUNTY. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO NEAR 50 MPH...IN ADDITION TO BRIEF HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND POSSIBLY SMALL HAIL. PEOPLE IN AND NEAR THE COMMUNITY OF LOVINGTON IN CENTRAL LEA COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. SEEK SAFE SHELTER...LISTEN FOR POSSIBLE WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT FRI AUG 11 2006 NMZ029-033-034-112000- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-NORTHERN LEA COUNTY- 112 PM MDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR LEA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BROKEN LINE OF STRONG THUNDERSTORMS DEVELOPING ACROSS LEA COUNTY. THE STRONGEST THUNDERSTORMS WERE LOCATED ABOUT 13 MILES NORTHEAST OF TATUM...NEAR TATUM AND MCDONALD...ABOUT 5 MILES SOUTH OF HOBBS...AND ABOUT 10 MILES WEST OF EUNICE AT 110 PM MDT. THESE STORMS ARE MOVING VERY SLOWLY TO THE SOUTH AND SOUTHEAST AT 5 TO 10 MPH. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY STRONG WINDS IN EXCESS OF 50 MPH...LOCALLY HEAVY RAINS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND POSSIBLY SMALL HAIL. PEOPLE IN LEA COUNTY...INCLUDING THE CITIES OF HOBBS...LOVINGTON AND TATUM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. SEEK SAFE SHELTER WHEN THUNDERSTORMS APPROACH. MONITOR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 459 PM CDT FRI AUG 11 2006 NMZ034-112300- SOUTHERN LEA COUNTY- 359 PM MDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN LEA COUNTY AT 359 PM MDT...MOVING EAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE LEA COUNTY-JAL AIRPORT...AND COUNTY ROADS JUST NORTH AND EAST OF JAL. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 540 PM CDT FRI AUG 11 2006 TXZ060-112345- WINKLER- 540 PM CDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL WINKLER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF KERMIT AT 540 PM CDT. THIS STORM WAS NEARLY STATIONARY. LOCATIONS AFFECTED WILL INCLUDE WINKLER COUNTY AIRPORT...WINK...KERMIT...AND TEXAS HIGHWAY 302 THROUGH WINKLER COUNTY. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The national radar mosaic for the moment the first event began.
1 hail, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
A NWS trained spotter reported that penny size hail fell on U.S. Highway 285 south of Artesia.
North Seven Rivers Draw flooded Eddy County Road 31 with 14 to 16 inches of water. The property of a NWS trained spotter was flooded with up to two feet of water.
A NWS trained spotter reported that the roof on an outbuilding/storage shed was destroyed and some garden plants were uprooted by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524976, 5524974, 5524975.